A new question is answered every 9 seconds

Hearing sounds, seeing colours with TONIC CLONIC SEIZURES.

Resolved Question:

My wife aged 58 is under medication for epilepsy condition for last 3 months.
Treatment commenced after 2 seizures (probably Tonic-clonic) and investigations like MRI,CT SCAN,EEG etc.

After commencement of medication she has a different kind of seizures(?)

She wakes up screaming followed by shaking of limbs for a fewminutes.

She also complains hearing sounds and voices and seeing colours and objects.

Has a feeling that some churning is going on n the brain.

Following medicines are used:

LIVIPIL -500 (TWICE A DAY)
NOVASTAT CV -10(ONCE A DAY)
CENSPRAM PLUS(ONCE DURING NIGHT)
Please advise.


Category: Neurologist, Medical

Ask Your Own Question

Category: Pediatric Neurologist
Dr. Sudhir Kumar is online now

Expert:  Dr. Sudhir Kumar replied 4 Days.

Hello,
Thank you for posting your query at DoctorSpring.com
I have noted your wife's symptoms and her current medications.
Her current seizures are suggestive of complex partial seizures.
The best medication for that would be oxcarbazepine. The next best would be sodium valproate.
Levipil (levetiracetam) on the other hand can cause side effects on behaviour and mood.
Please discuss with your neurologist regarding the same.
I hope it helps.
Best wishes,
Dr. Sudhir Kumar MD (Medicine), DM (Neurology)
Senior Consultant Neurologist


Patient replied :

Dear sir,
When seizures were frist noticed ( at an out station) she was put on TEGRITAL 200 for a feyw days.
After investigations ENCORATE CHRONO 300 was prescribed .But this change resulted in severe reaction and subsesenttly she was prescribed the present merdication. please advise that another change of medicine will not cause any transitional problems.
Bestregards.
S.V.Appa sarma


Expert:  Dr. Sudhir Kumar replied 3 Days.

Thank you for getting back.
If she tolerated TEGRITAL (carbamazepine) well, then, oxcarbazepine would not result in a reaction or side effect.
If she she had reaction to encorate chrono (sodium valproate), then, avoid this medication.
I hope it helps,
Best wishes,
Dr. Sudhir Kumar MD (Medicine), DM (Neurology)
Senior Consultant Neurologist


Dr. Sudhir Kumar
Category: Pediatric Neurologist
Experience: 
Senior Residency, Fellowship: DM, Neurology, CMC, Vellore, 2001
Junior Residency: MD, Internal Medicine, CMC, Vellore, 1998
Medical School: MBBS, Christian Medical College, Vellore, 1995
Dr. Sudhir Kumar and 4 other Medical Specialists are ready to help you

Make informed and better medical decisions.

We believe that getting medical questions answered and getting qualified opinions from certified Doctors should be easier.



Specialists from
UK, US, Ind,
Aus & NZ


48000+ consults
in 2015


98.1% Satisfied
users


MEDNET Board,
100% Satisfaction
guarantee

How it works


  • Submit question, upload files, if any
  • Consult is assigned to a specialist
  • Doctor replies, Mean response time: 2 hours
  • Intimation by email, ask follow-ups

Recommendations based on

About DoctorSpring.com

Doctor Spring is a novel online Doctor consultation platform where you can get your medical questions answered by leading Doctors. Just Submit your question and rest assured that you will consult a Doctor easily. Once you submit the question, the Doctor from the concerned specialty will reply within hours. You can always ask more questions or add details with follow-up question options and make it an online doctor chat. You may use this service to consult a specialty or for getting medical second opinion. All paid services come with a MEDNET quality assurance and 100% money back guarantee.

DoctorSpring in News

News

Make informed and better medical decisions.

Close x


Your account has been deleted.

PS: You can unsubscribe from emails from DoctorSpring, by going to
Unsubscribe link provided in them.